Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jun 11, 2008, 2:08 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 2:08 PM MDT (20:08 UTC)
- Expired
- Jun 11, 2008, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 112008 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT WED JUN 11 2008 ...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING THIS AFTERNOON... .SUBSIDENCE BEHIND A PASSING UPPER LEVEL WAVE HAS CREATED HAZARDOUS WIND CONDITIONS ACROSS PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON. WYZ066-067-069-120000- /O.NEW.KCYS.HW.W.0032.080611T2008Z-080612T0000Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 208 PM MDT WED JUN 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. EXPECT VERY STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED NEAR BORDEAUX IN PLATTE COUNTY AND IN THE CHEYENNE FOOTHILLS. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED ALONG INTERSTATE 25 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA LATE THIS AFTERNOON...BUT WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ CARPENTER
3 follow-up statements
000 WWUS75 KCYS 112113 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT WED JUN 11 2008 ...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON... .SUBSIDENCE BEHIND A PASSING UPPER LEVEL WAVE HAS CREATED HAZARDOUS WIND CONDITIONS ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON. WYZ066-067-069-120000- /O.CON.KCYS.HW.W.0032.000000T0000Z-080612T0000Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 313 PM MDT WED JUN 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. EXPECT VERY STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED NEAR BORDEAUX IN PLATTE COUNTY AND IN THE CHEYENNE FOOTHILLS. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED ALONG INTERSTATE 25 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA LATE THIS AFTERNOON...BUT WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ019>021-054-055-120000- /O.NEW.KCYS.WI.Y.0019.080611T2113Z-080612T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 313 PM MDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY WEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED TO CONTINUE THROUGH AROUND 600 PM MDT THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 3O TO 39 MPH...OR GUSTS TO GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARPENTER
000 WWUS75 KCYS 112354 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT WED JUN 11 2008 ...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE INTO EARLY THIS EVENING... WYZ066-067-069-120200- /O.EXT.KCYS.HW.W.0032.000000T0000Z-080612T0200Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 554 PM MDT WED JUN 11 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. VERY STRONG AND GUSTY WEST WINDS WILL CONTINUE TO BLOW ACROSS THE SOUTHERN LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS THROUGH 8 PM. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE EXPECTED. SLIGHTLY HIGHER SPEEDS ARE POSSIBLE IN THE SOUTHERN LARAMIE RANGE. WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA TOWARDS SUNSET...BUT WILL REMAIN AT 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THIS EVENING. $$ NEZ019>021-054-055-120200- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-080612T0200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 554 PM MDT WED JUN 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG AND GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL LINGER UNTIL 8 PM OVER THE SOUTHERN HALF OF THE PANHANDLE. THE WINDS WILL DROP OFF SOME TOWARDS SUNSET...WITH SOME GUSTS TO 30 MPH INTO THE LATE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 3O TO 39 MPH...OR GUSTS TO GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 120159 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MDT WED JUN 11 2008 WYZ066-067-069-120300- /O.EXP.KCYS.HW.W.0032.000000T0000Z-080612T0200Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 759 PM MDT WED JUN 11 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED TO 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH OVER SOUTHEAST WYOMING...AND SO THE WARNING WILL END AT 8 PM. THE WINDS WILL CONTINUE TO DROP OFF THROUGH THE REST OF THIS EVENING. $$ NEZ019>021-054-055-120300- /O.EXP.KCYS.WI.Y.0019.000000T0000Z-080612T0200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 759 PM MDT WED JUN 11 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED TO 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH OVER THE SOUTHERN PART OF THE PANHANDLE...AND SO THE ADVISORY WILL END AT 8 PM. THE WINDS WILL CONTINUE TO DROP OFF THROUGH THE REST OF THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 11, 3:04 AM MDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 3:04 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 304 AM MDT WED JUN 11 2008 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN UPPER LOW CENTER IS LOCATED ACROSS WEST CENTRAL MONTANA... WITH SECONDARY SHORTWAVE ENERGY ACCELERATING EASTWARD THROUGH CENTRAL IDAHO EARLY THIS AM. SURFACE COLD FRONT ASSOCIATED WITH THE MAIN UPPER LOW HAS PUSHED SOUTH INTO CENTRAL COLORADO. THE MAIN BAROCLINIC CLOUD BAND AND ASSOCIATED PRECIP...WHICH HAS BEEN VERY SLOW MOVING OVER THE PAST 3 TO 4 HOURS...HAS SET UP FROM NE UTAH THROUGH THE WRN DAKOTAS. THIS BAND LINES UP PRETTY WELL WITH THE 600MB FRONT. THE FRONTAL INVERSION HAS MADE IT TO A DEPTH OF ABOUT 10 KFT PER KCYS VAD. 3-HOUR ISALLOBARIC PRESSURE RISES ON THE ORDER OF 4 TO 8 MB HAVE BEEN EFFICIENT IN CREATING STRONG SURFACE WINDS EARLY THIS AM. CONTEMPLATED A WIND ADVISORY FOR THE PANHANDLE FOR A FEW HOURS EARLY THIS MORNING...BUT WITH ONLY A FEW SITES SURPASSING CRITERIA CURRENTLY...BEST PRESSURE RISES OVER THEM NOW...AND WEAKENING ANTICIPATED...WILL HOLD OFF. MODELS SUGGEST THAT BAROCLINIC BAND AND ASSOCIATED PRECIPITATION WILL BECOME FRACTURED AND WEAKEN OVER THE NEXT 3 TO 6 HOURS AS THE SECONDARY SHORTWAVE APPROACHES FROM THE WEST. SO...HAVE KEPT MOST AREAS DRY THIS AM...WITH THE EXCEPTION OF NORTHERNMOST ZONES AND THE HIGHER TERRAIN. BY THIS AFTERNOON...SLIGHTLY NEGATIVE LIFTED INDICES AND CAPE VALUES OF AROUND 200 TO 300 J/KG BENEATH THE MID- LEVEL THERMAL TROUGH...WILL COMBINE WITH THE SECONDARY SHORTWAVE TO PRODUCE A FEW ISOLATED SHOWERS ACROSS THE CWA. THE DOWNSLOPE COMPONENT WILL LIMIT COVERAGE. CONVECTION WILL LINGER THROUGH THE EVENING...BEFORE DISSIPATING SHORTLY AFTER SUNSET. AFTERNOON HIGH TEMPERATURES WILL BE AROUND 20 DEGREES COOLER TODAY WITH HIGHS IN THE 50S WEST...AND 60S EAST. ANOTHER ROUND OF ISOLATED AFTERNOON AND EVENING CONVECTION IS ANTICIPATED AGAIN ON THURSDAY...BUT COVERAGE WILL CONTINUE TO BE LIMITED. A DRIER AIR MASS WILL BEGIN TO MOVE IN BEGINNING THURSDAY NIGHT. A FEW DEGREES OF WARMING WILL OCCUR ON THURSDAY...BUT TEMPERATURES WILL CONTINUE TO BE UNSEASONABLY COOL. .LONG TERM...FRIDAY THROUGH WEDNESDAY... MAIN BELT OF WESTERLIES LOOKS TO RETREAT A LITTLE NORTHWARD BY SATURDAY AS UPPER LOW LIFTS NORTHEAST OVER WESTERN ONTARIO WITH GENERAL WNW UPPER FLOW OVER THE CWA THROUGH THE WEEKEND INTO EARLY NEXT WEEK. EXPECT MAINLY DRY WEATHER ACROSS THE CWA AS INSTABILITY AND BETTER MOISTURE REMAIN WELL EAST OF THE CWA THROUGH THE WEEKEND. SOME INDICATION OF MOISTURE RETURN UP THE HIGH PLAINS EARLY NEXT WEEK BUT UPPER RIDGING WILL BEGIN TO BUILD OVER THE ROCKY MTNS WHICH MAY CAP CONVECTION AT LEAST TO SOME DEGREE. TEMPERATURES WARMING UP SOME ON SATURDAY THEN NEXT COOL FRONT EXPECTED TO PASS ACROSS SATURDAY EVENING AS SHORTWAVE SCOOTS ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS BY SUNDAY MORNING. SFC HIGH SETTLES OVER THE REGION SUNDAY NIGHT AND MONDAY THEN MOVES AWAY TUESDAY ALLOWING FOR SOME RETURN FLOW. && .AVIATION... STRONG NORTHWEST WINDS THIS MORNING...WILL TURN MORE WESTERLY AND REMAIN STRONG THIS AFTERNOON. THIS WILL CREATE TURBULENCE IN AND AROUND THE HIGHER TERRAIN. OTHERWISE...POCKETS OF LOWER CLOUDS AND MVFR CIGS WILL BE POSSIBLE FOR A TIME THIS MORNING...BUT MOST TERMINALS WILL EXPERIENCE VFR CONDITIONS. ANOTHER DISTURBANCE WILL BRING ISOLATED SHOWERS TO THE AREA TODAY...BUT EXPECT CONDITIONS TO CONTINUE TO BE VFR THROUGH TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....RE
Hazardous weather outlook, Jun 11, 2:06 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MDT WED JUN 11 2008 WYZ066-067-069-122015- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 206 PM MDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM. EXPECT STRONG WINDS OF 40 MPH GUSTING TO 65 MPH DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY. OTHERWISE RATHER STRONG AND GUSTY WESTERLY WINDS ARE LIKELY BY LATE THURSDAY MORNING THROUGH THE AFTERNOON...ESPECIALLY IN WIND PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059>065-068-070-122015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS- 206 PM MDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE SOWKO
In the hours before
Special weather statement, Jun 11, 1:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT WED JUN 11 2008 WYZ062>067-069-112100- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY... CHEYENNE 126 PM MDT WED JUN 11 2008 ...STRONG AND GUSTY WINDS THIS AFTERNOON... STRONG WEST WINDS WILL CONTINUE THROUGH AROUND 300 PM MDT THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST WYOMING. THE STRONG WINDS WILL BE PRESENT IN THE CHEYENNE AREA...ALONG INTERSTATE 80 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE AND IN THE ARLINGTON AREA...AND ALONG INTERSTATE 25 IN PLATTE COUNTY NEAR BORDEAUX. EXPECT WIND SPEEDS TO CONTINUE AT 30 TO 45 MPH SUSTAINED...WITH BRIEF GUSTS TO 50 TO 60 MPH POSSIBLE THROUGH 300 PM MDT. CARPENTER
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.